Alert archive / Ohio / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 10, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Mar 28, 2020, 9:53 AM EDT for Carroll County, Columbiana County, Ohio. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2020, 9:53 AM EDT (13:53 UTC)
- Expired
- Mar 28, 2020, 10:30 AM EDT
- In force
- 37 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Carroll County, OH, Columbiana County, OH
The radar
The Pittsburgh radar (KPBZ), 62 km from the middle of the area, began a volume at 13:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 1.9 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 504 m²/s²
- 0-3 km storm-relative helicity
- 719 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 9:17 AM EDT, 36 minutes earlier.
Area forecast discussion, Mar 28, 9:17 AM EDT, 36 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 917 AM EDT Sat Mar 28 2020 .SYNOPSIS... Periodic showers and scattered thunderstorms can be expected through tomorrow with the approach and passage of a cold front. && .NEAR TERM /THROUGH TONIGHT/... Morning Update: No major changes have been made to this forecast period. Previous Discussion: A warm front will continue to drive northward this morning, allowing for the bulk of the showers this afternoon to be focused over the northern half of the forecast area. Another shortwave will ride along the stalled front during the afternoon hours, which will continue to support shower activity and provide the risk for convection. Atmosphere remains capped as the warmer air aloft surges northward. There will be an increases in atmospheric buoyancy, but much of this will be relegated to the warm sector south of the surface boundary. Models continue to display pockets of dry air developing in the warm sector late this morning and through the afternoon, allowing locales south of the front to experience an break in rainfall and also a rise in surface temperatures. With this setup a wide range of temperatures is on tap for today, with the far north remaining in the 50s, while the southern border will approach 80 degrees. && .SHORT TERM /SUNDAY THROUGH MONDAY/... Surface warm front will push north of the area tonight as the upper level ridge experience one more brief amplification. This should allow for a break in the activity across most, if not all, of the area by late this evening and into the overnight hours. The occluded surface front will approach western Ohio late tonight. More showers, and possibly a thunderstorm, will develop ahead of the boundary and push through the entire region Sunday morning. Atmosphere will dry out quickly behind the boundary, allowing for some sunshine to make a much needed return. The main concern for Sunday will be the threat for strong winds behind the front. An impressive wind field will develop on the southeastern flank of the 500 low. Mixing heights rise quickly and instability aloft increases. This will allow for the strong winds aloft to mix down to the surface. Current forecast soundings are hinting that a wind advisory may be needed on Sunday. Temperatures remain well above normal Saturday night and Sunday. Increasing clouds and the risk for a passing shower on Monday with the return of cold advection and northwest flow. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... Building high pressure on Tuesday will promote drier conditions. The next chance for rain will be Wednesday as a disturbance passes to our south. && .AVIATION /13Z SATURDAY THROUGH WEDNESDAY/... Restrictions largely north PIT in rain -w- embedded storms expected to briefly clear up by late morning before another shortwave riding along a stalled frontal boundary kicks off another round of convection. South of PIT isold shra/tstms are possible as convective temps are briefly reached. Persistent rain further N should result in more stability and no tstms, as IFR/MVFR persists. .Outlook... Restrictions are likely to continue Sun mrng followed by gusty wind with a Sun cdfnt. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Mar 28, 4:22 AM EDT, 5 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 422 AM EDT Sat Mar 28 2020 OHZ040-041-049-050-059-PAZ007>009-013>016-020>023-029-073>076- WVZ001>003-290830- Carroll-Columbiana-Harrison-Jefferson OH-Belmont-Mercer-Venango- Forest-Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny- Armstrong-Indiana-Washington-Westmoreland-Westmoreland Ridges- Fayette-Fayette Ridges-Hancock-Brooke-Ohio- 422 AM EDT Sat Mar 28 2020 This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania, southwest Pennsylvania, western Pennsylvania, northern West Virginia and the northern panhandle of West Virginia. .DAY ONE...Today and tonight. Isolated severe storms are possible today. The main threat is damaging wind gusts. Localized flooding is possible today. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Isolated severe storms are possible Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ039-048-057-058-068-290830- Tuscarawas-Coshocton-Muskingum-Guernsey-Noble- 422 AM EDT Sat Mar 28 2020 This Hazardous Weather Outlook is for east central Ohio. .DAY ONE...Today and tonight. Scattered severe storms are possible today. The main threat is damaging wind gusts. Localized flooding is possible today. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Isolated severe storms are possible Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ001-OHZ069-PAZ031-WVZ004-012-021-509>514-290830- Garrett-Monroe-Greene-Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 422 AM EDT Sat Mar 28 2020 This Hazardous Weather Outlook is for western Maryland, east central Ohio, southwest Pennsylvania, northern West Virginia and the northern panhandle of West Virginia. .DAY ONE...Today and tonight. Isolated severe storms are possible today. The main threat is damaging wind gusts. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Isolated severe storms are possible Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 10:22 AM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Butler | 38 min |
| Mar 28, 11:00 AM EDT | Special Weather Statement | PBZ | Armstrong | 45 min |
| Mar 28, 11:42 AM EDT | Special Weather Statement | PBZ | Butler, Lawrence | 48 min |
| Mar 28, 12:06 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Butler, Clarion, Lawrence, Mercer, Venango | 24 min |
| Mar 28, 12:30 PM EDT | Special Weather Statement | PBZ | Armstrong | 45 min |
| Mar 28, 1:13 PM EDT | Special Weather Statement | PBZ | Mercer | 47 min |
| Mar 28, 1:43 PM EDT | Special Weather Statement | PBZ | Armstrong | 32 min |
| Mar 28, 1:49 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Butler, Clarion, Lawrence, Mercer, Venango | 26 min |
| Mar 28, 2:15 PM EDT | Special Weather Statement | PBZ | Butler | 45 min |
| Mar 28, 2:25 PM EDT | Severe Thunderstorm Warning | PBZ | Butler, Lawrence, Mercer | 35 min |
| Mar 28, 2:55 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Butler, Clarion | 35 min |
| Mar 28, 3:06 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Clarion, Jefferson | 24 min |
| Mar 28, 3:17 PM EDT | Special Weather Statement | PBZ | Butler, Lawrence | 28 min |
| Mar 28, 3:18 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Washington | 42 min |
| Mar 28, 3:26 PM EDT | Areal Flood Advisory | PBZ | Armstrong, Butler, Clarion | 3 hr |
| Mar 28, 3:31 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Butler | 29 min |
| Mar 28, 3:40 PM EDT | Tornado Warning | PBZ | Allegheny, Beaver, Washington | 35 min |
| Mar 28, 3:56 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Beaver, Butler, Westmoreland | 49 min |
| Mar 28, 4:10 PM EDT | Flash Flood Warning | PBZ | Allegheny, Beaver, Fayette, Washington, Westmoreland | 9 hr |
| Mar 28, 4:13 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Washington, Westmoreland | 47 min |
| Mar 28, 4:14 PM EDT | Severe Thunderstorm Warning | PBZ | Greene, Washington | 46 min |
| Mar 28, 4:19 PM EDT | Flash Flood Warning | PBZ | Allegheny, Armstrong, Beaver, Butler, Lawrence, Westmoreland | 3 hr |
| Mar 28, 4:25 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Butler, Clarion, Indiana, Jefferson | 50 min |
| Mar 28, 4:35 PM EDT | Flash Flood Warning | PBZ | Armstrong, Indiana, Jefferson, Westmoreland | 5 hr |
| Mar 28, 4:42 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Butler, Indiana, Westmoreland | 48 min |
| Mar 28, 4:54 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Washington, Westmoreland | 51 min |
| Mar 28, 5:04 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Greene, Washington | 41 min |
| Mar 28, 5:23 PM EDT | Flash Flood Warning | PBZ | Fayette, Greene, Washington | 3 hr |
| Mar 28, 5:38 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Greene, Washington, Westmoreland | 37 min |
| Mar 28, 7:09 PM EDT | Areal Flood Warning | PBZ | Allegheny, Armstrong, Beaver, Butler, Lawrence, Westmoreland | 3 hr |
| Mar 28, 11:21 AM EDT | Special Weather Statement | PBZ | Columbiana | 24 min |
| Mar 28, 3:09 PM EDT | Special Weather Statement | PBZ | Coshocton | 36 min |
| Mar 28, 3:29 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Guernsey, Muskingum, Tuscarawas | 46 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.